Find us on Google+ Gastroparesis: Medication List that Makes Gastroparesis/DTP Worse

Saturday, March 23, 2013

Medication List that Makes Gastroparesis/DTP Worse

Jeannie from the GASTROPARESIS Facebook Page contributed to this list.

These are the medications that can make Gastroparesis and DTP worse.

NARCOTICS
Lortab
Norco
Vicodin
Dolophine
Methadose
Morphine
Avinza
Kadian
MS Cotin
Oxycodone
Oxycontin
Percocet
Percodan
Tramadol
Ultram

DOPAMNE AGONISTS
Abilify
Phencyclidine
Quinpirole
Salvinorin A
Apomorphine - Apokyn
Bromocriptine - Parlodel
Cabergoline - Dostinex SR
Ciladopa
Dihydrexidine
Dinapsoline
Doxanthrine
Epicriptine – Similar to Bromocriptine
Lisuride

TRICYCLIC ANTIDEPRESSANTS
Amitriptyline
Amoxapine
Desipramine
Doxepin
Trofranil – Trofranil PM
Maprotiline
Pamelor
Vivactil
Surmontil
Lithium
Zyprexa

CALCIUM CHANNEL BLOCKERS
Amlodipine
Norvasc
Amlodipine & Atorvastatin - Caduet
Amlodipine & Benazepril – Lotrel
Amlodipine & Valsartan – Exforge
Diltiazem – Cardizem, Dilacor, Taztia, Tiazac
Felodipine
Isradipine
Nicardipine – Cardene
Nifedipine – Adalat, Procadia
Nisoldipine – Sular
Verapamil – Calan, Isoptin
Simvastatin – Zocor

Clonidine
Progesterone

I want to add some of my own that the Mayo Doctor told me to stop taking because they do effect motility:

Bentyl (Dicyclomine)
Levsin (Hycosimine)
Zoloft (makes vomiting worse)
Nortriptilyne
Dexilant

My entry about my first visit with the Mayo Clinic is HERE.

So, if you are on any of these drugs, check with your GI doctor and see if there is something else that you can take. Also check the side effects of your medicine to make sure that nothing will make your symptoms worse.

Source can be found HERE.

3 comments:

jeanne said...

Love this!!
Going to print it out and keep in my records.

Lora Howard said...

Em, How does Nortriptilyne affect HP??? Jonny was prescribed this due to inability to sleep. They help for that, but about the time he started them he started having A LOT more pain for no known reason.

Emily Scherer said...

Lora - it gave me horrible side effects like night terrors and made the pain worse. It also made my heart skip beats and race. If you look it up and look at all of the side effects:

"The most common side effects include dry mouth, sedation, constipation, and increased appetite, mild blurred vision, tinnitus,tremors,sleep talking often euphoria and mania. An occasional side effect is a rapid or irregular heartbeat. Alcohol may exacerbate some of its side effects and should be avoided.
However, the incidence of side effects with nortriptyline is lower than with the first-generation tricyclics (e.g., imipramine (Tofranil), amitriptyline (Elavil)). For this reason it is often used in elder patients instead of other TCA to reduce side effects and improving patient's compliance.
A study with men has found that treatment with nortriptyline is associated with higher risk of suicidal ideation compared to escitalopram,"

http://en.wikipedia.org/wiki/Nortriptyline#Side_effects